My son is 21 and mildly autistic. He had his first seizure(grand mal) when he was 19. After a lot of testing, his neurologist said the type of seizures starts around 20 yrs.of age. He was put on keppra and had about 3 seizures the first year and then I fought for name brand instead of generic. When he started name brand he was seizure free for 15 months. I was so thankful then out of nowhere he had 2 grand mals in less than a week. His dr.increased his keppra to the max of 3000 mg. A day. He also gave me the choice of adding depakote we but said the increase in the keppra would take about 2 wks. To reach max . It hasn't been 2 wks yet and I don't know whether to go ahead and start him on the depakote or just wait to see if he has another seizure. The nurse said if she were me she would go ahead and start the depakote but it is my decision as to what to do. The problem is I don't know what to do. I thought he was good to go after 15 no. But then 2 in a wks. Which had never happened before. Please help!
First thing you need to do is try and relax some. I know it will not be easy but try. I have been on and maxed out on both of them. I would go ahead and start taking depakote. If he is at the max dose of keppra another one needs to start to help reduce the seizures. Please keep in mind that there is no way to tell if this will even work until you try it. He may need to try and be on multiple drugs to help stop them if that is even possible. I am up to 5 different types and I have a vns to help but they still happen. Good luck.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.